Alert archive / South Dakota / High Wind Warnings in 2014
High Wind Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind warning at Jan 25, 2014, 10:38 AM CST for 13 counties in South Dakota. It took effect at Jan 25, 2014, 9:00 PM CST. It was in force for 24 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 25, 2014, 10:38 AM CST (16:38 UTC)
- In effect from
- Jan 25, 2014, 9:00 PM CST
- Expired
- Jan 26, 2014, 8:36 PM CST
- In force
- 24 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 9:06 PM CST | NON-TSTM WND GST 54 | 11 S Bullhead, SD | MESONET STATION 11 S BULLHEAD /GRRS2/ |
| Jan 26, 8:48 AM CST | NON-TSTM WND GST 60 | Mobridge, SD | |
| Jan 26, 9:06 AM CST | NON-TSTM WND GST 65 | 10 S Bullhead, SD | |
| Jan 26, 10:50 AM CST | NON-TSTM WND GST 64 | 3 Se Reliance, SD | RELIANCE RWIS PEAK WIND |
| Jan 26, 10:59 AM CST | NON-TSTM WND GST 70 | 13 N Vivian, SD | MESONET STATION 12 N VIVIAN /RFPS2/ |
| Jan 26, 11:40 AM CST | NON-TSTM WND GST 64 | 13 Nnw Sansarc, SD | |
| Jan 26, 12:20 PM CST | NON-TSTM WND GST 63 | 3 Ssw Whitlocks Bay Rec, SD | FOREST CITY BRIDGE RWIS |
| Jan 26, 12:52 PM CST | NON-TSTM WND GST 63 | 2 Nw Shambo Ranch, SD | MESONET STATION 2 WNW SHAMBO RANCH /EW4353/ |
| Jan 26, 1:00 PM CST | BLIZZARD | Pollock, SD | VISIBILITY LESS THAN A QUARTER MILE AND NEAR ZERO AT TIMES IN SNOW AND BLOWING SNOW. |
| Jan 26, 1:10 PM CST | NON-TSTM WND GST 61 | 4 W Trail City, SD | TRAIL CITY RWIS |
| Jan 26, 2:57 PM CST | NON-TSTM WND GST 58 | Pierre, SD | |
| Jan 26, 3:13 PM CST | BLIZZARD | 4 N Hoven, SD | VISIBILITY FREQUENTLY LESS THAN A QUATER MILE IN SNOW AND BLOWING SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
242 WWUS73 KABR 251638 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1038 AM CST SAT JAN 25 2014 ...VERY STRONG WINDS POSSIBLE ON TONIGHT THROUGH SUNDAY... .ONE AREA OF LOW PRESSURE WILL MOVE ACROSS THE FORECAST AREA TONIGHT WITH GUSTY WEST WINDS FOR WESTERN SOUTH DAKOTA. A STRONG ARCTIC COLD FRONT WILL FOLLOW SUNDAY. ASIDE FROM STRONG NORTH WINDS...THIS FRONT COULD ALSO BRING LIGHT SNOW. THE COMBINATION OF GUSTY WINDS AND SNOW COULD GENERATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES. SDZ003-015-260445- /O.UPG.KABR.HW.A.0002.140126T1200Z-140127T0600Z/ /O.NEW.KABR.HW.W.0003.140126T0300Z-140127T0600Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 938 AM MST SAT JAN 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...VERY STRONG WINDS WILL DEVELOP TONIGHT AS LOW PRESSURE MOVES THROUGH SOUTH DAKOTA. THERE WILL POSSIBLY BE A LULL DURING THE MORNING HOURS WITH A SECOND...STRONGER SURGE IN WINDS THAT FOLLOW THE COLD FRONT SUNDAY. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...LIGHT SNOW IS POSSIBLE WITH THE STRONG WINDS WHICH COULD CREATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES DURING THE AFTERNOON. STRONG WINDS MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ004-009-016-033>035-045-048-260445- /O.UPG.KABR.HW.A.0002.140126T1200Z-140127T0600Z/ /O.NEW.KABR.HW.W.0003.140126T0600Z-140127T0600Z/ CAMPBELL-WALWORTH-POTTER-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 1038 AM CST SAT JAN 25 2014 /938 AM MST SAT JAN 25 2014/ ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...VERY STRONG WINDS WILL DEVELOP TONIGHT AS LOW PRESSURE MOVES THROUGH SOUTH DAKOTA. THERE WILL POSSIBLY BE A LULL DURING THE MORNING HOURS WITH A SECOND...STRONGER SURGE IN WINDS THAT FOLLOW THE COLD FRONT SUNDAY. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...LIGHT SNOW IS POSSIBLE WITH THE STRONG WINDS WHICH COULD CREATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES DURING THE AFTERNOON. STRONG WINDS MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ036-037-051-260445- /O.UPG.KABR.HW.A.0002.140126T1200Z-140127T0600Z/ /O.NEW.KABR.HW.W.0003.140126T1200Z-140127T0600Z/ HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON 1038 AM CST SAT JAN 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...VERY STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS AND CONTINUE THROUGH THE EVENING. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...LIGHT SNOW IS POSSIBLE WITH THE STRONG WINDS WHICH COULD CREATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES DURING THE AFTERNOON. STRONG WINDS MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CONNELLY
5 follow-up statements
965 WWUS73 KABR 260223 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 823 PM CST SAT JAN 25 2014 ...VERY STRONG WINDS EXPECTED LATE TONIGHT AND THROUGH SUNDAY... .ONE AREA OF LOW PRESSURE WILL MOVE ACROSS THE FORECAST AREA TONIGHT WITH GUSTY WEST WINDS FOR WESTERN SOUTH DAKOTA. A STRONG ARCTIC COLD FRONT WILL FOLLOW SUNDAY. ASIDE FROM STRONG NORTH WINDS...THIS FRONT COULD ALSO BRING LIGHT SNOW. THE COMBINATION OF GUSTY WINDS AND SNOW COULD GENERATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES. SDZ003-015-261800- /O.CON.KABR.HW.W.0003.140126T0300Z-140127T0600Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 723 PM MST SAT JAN 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY... * TIMING...VERY STRONG WINDS WILL DEVELOP TONIGHT AS LOW PRESSURE MOVES THROUGH SOUTH DAKOTA. THERE MAY BE A MORNING LULL BEFORE ARCTIC AIR BLASTS IN BEHIND A FRONT ON SUNDAY. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...LIGHT SNOW IS POSSIBLE WITH THE STRONG WINDS WHICH COULD CREATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES ON SUNDAY. STRONG WINDS MAY MAKE TRAVEL DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ004-009-016-033>035-045-048-261800- /O.CON.KABR.HW.W.0003.140126T0600Z-140127T0600Z/ CAMPBELL-WALWORTH-POTTER-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 823 PM CST SAT JAN 25 2014 /723 PM MST SAT JAN 25 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... * TIMING...VERY STRONG WINDS WILL DEVELOP TONIGHT AS LOW PRESSURE MOVES THROUGH SOUTH DAKOTA. THERE MAY BE A LULL DURING THE MORNING HOURS WITH A SECOND...STRONGER SURGE IN WINDS THAT FOLLOW THE COLD FRONT SUNDAY. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...LIGHT SNOW IS POSSIBLE WITH THE STRONG WINDS WHICH COULD CREATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES ON SUNDAY. STRONG WINDS MAY MAKE TRAVEL DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ036-037-051-261800- /O.CON.KABR.HW.W.0003.140126T1200Z-140127T0600Z/ HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON 823 PM CST SAT JAN 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * TIMING...VERY STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS AND CONTINUE THROUGH THE EVENING ON SUNDAY. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 55 MPH POSSIBLE. * IMPACTS...LIGHT SNOW IS POSSIBLE WITH THE STRONG WINDS WHICH COULD CREATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES DURING THE AFTERNOON. STRONG WINDS MAY MAKE TRAVEL DANGEROUS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
726 WWUS73 KABR 260809 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 209 AM CST SUN JAN 26 2014 ...VERY STRONG WINDS EXPECTED THROUGH THIS EVENING... .ONE AREA OF LOW PRESSURE WILL MOVE ACROSS THE FORECAST AREA BEFORE SUNRISE WITH GUSTY WESTERLY WINDS. A STRONG ARCTIC COLD FRONT WILL FOLLOW LATER TODAY. ASIDE FROM STRONG NORTH WINDS...THIS FRONT COULD ALSO BRING LIGHT SNOW. THE COMBINATION OF GUSTY WINDS AND SNOW COULD GENERATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES. SDZ036-037-051-262015- /O.EXT.KABR.HW.W.0003.140126T0809Z-140127T0600Z/ HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON 209 AM CST SUN JAN 26 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 55 MPH POSSIBLE. * IMPACTS...LIGHT SNOW IS POSSIBLE LATER TODAY WITH THE STRONG WINDS WHICH COULD CREATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES DURING THE AFTERNOON. STRONG WINDS MAY MAKE TRAVEL DANGEROUS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ003-015-262015- /O.CON.KABR.HW.W.0003.000000T0000Z-140127T0600Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 109 AM MST SUN JAN 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...LIGHT SNOW IS POSSIBLE LATER TODAY WITH THE STRONG WINDS WHICH COULD CREATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES ON SUNDAY. STRONG WINDS MAY MAKE TRAVEL DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ004-009-016-033>035-045-048-262015- /O.CON.KABR.HW.W.0003.000000T0000Z-140127T0600Z/ CAMPBELL-WALWORTH-POTTER-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 209 AM CST SUN JAN 26 2014 /109 AM MST SUN JAN 26 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...LIGHT SNOW IS POSSIBLE LATER TODAY WITH THE STRONG WINDS WHICH COULD CREATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES ON SUNDAY. STRONG WINDS MAY MAKE TRAVEL DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
971 WWUS73 KABR 261436 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 836 AM CST SUN JAN 26 2014 ...VERY STRONG WINDS TODAY... .AN ARCTIC FRONT MOVING ACROSS THE REGION DURING THE MORNING HOURS WILL BE FOLLOWED BY EXTREMELY STRONG WINDS. BRIEF BUT INTENSE SNOWFALL ALONG THE FRONT WILL ALLOW FOR WHITEOUT CONDITIONS AS WELL. POCKETS OF BLOWING SNOW WILL ALSO CONTINUE OFF AND ON THROUGHOUT THE DAY. WINDS WILL GRADUALLY SUBSIDE THIS EVENING. SDZ003-015-270245- /O.CON.KABR.HW.W.0003.000000T0000Z-140127T0600Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 736 AM MST SUN JAN 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...VERY STRONG WINDS WILL CONTINUE INTO THE EVENING. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...BRIEF BUT INTENSE SNOWFALL WILL OCCUR ALONG THE FRONT WITH WHITEOUT CONDITIONS. POCKETS OF BLOWING SNOW WILL ALSO CONTINUE OFF AND ON THROUGHOUT THE DAY. STRONG WINDS MAY MAKE TRAVEL DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ004-009-016-033>035-045-048-270245- /O.CON.KABR.HW.W.0003.000000T0000Z-140127T0600Z/ CAMPBELL-WALWORTH-POTTER-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 836 AM CST SUN JAN 26 2014 /736 AM MST SUN JAN 26 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * TIMING...VERY STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS AND CONTINUE INTO THE EVENING. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...BRIEF BUT INTENSE SNOWFALL WILL OCCUR ALONG THE FRONT WITH WHITEOUT CONDITIONS. POCKETS OF BLOWING SNOW WILL ALSO CONTINUE OFF AND ON THROUGHOUT THE DAY. STRONG WINDS MAY MAKE TRAVEL DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ036-037-051-270245- /O.CON.KABR.HW.W.0003.000000T0000Z-140127T0600Z/ HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON 836 AM CST SUN JAN 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...VERY STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS AND CONTINUE INTO THE EVENING. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...BRIEF BUT INTENSE SNOWFALL WILL OCCUR ALONG THE FRONT WITH WHITEOUT CONDITIONS. POCKETS OF BLOWING SNOW WILL ALSO CONTINUE OFF AND ON THROUGHOUT THE DAY. STRONG WINDS MAY MAKE TRAVEL DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CONNELLY
813 WWUS73 KABR 261834 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1234 PM CST SUN JAN 26 2014 ...VERY STRONG WINDS TODAY... .THE ARCTIC FRONT HAS MOVED SOUTH OF THE THE REGION...RESULTING IN VERY STRONG WINDS ACROSS THE AREA. POCKETS OF BLOWING SNOW WILL ALSO CONTINUE OFF AND ON THROUGHOUT THE DAY. WINDS WILL GRADUALLY SUBSIDE THIS EVENING. SDZ004-009-261945- /O.CAN.KABR.HW.W.0003.000000T0000Z-140127T0600Z/ CAMPBELL-WALWORTH- INCLUDING THE CITIES OF...HERREID...MOBRIDGE 1234 PM CST SUN JAN 26 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH WIND WARNING. A BLIZZARD WARNING HAS REPLACED THE HIGH WIND WARNING. A BAND OF LIGHT SNOW HAS STALLED OVER THE AREA...RESULTING IN WHITEOUT CONDITIONS FOR NORTH CENTRAL SOUTH DAKOTA...PARTICULARLY ALONG PORTIONS OF HIGHWAY 83 NORTH OF SELBY. $$ SDZ003-015-270600- /O.CON.KABR.HW.W.0003.000000T0000Z-140127T0600Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 1134 AM MST SUN JAN 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...VERY STRONG WINDS WILL CONTINUE INTO THE EVENING. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...POCKETS OF BLOWING SNOW WILL ALSO CONTINUE OFF AND ON THROUGHOUT THE DAY. STRONG WINDS MAY MAKE TRAVEL DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ016-033>035-045-048-270600- /O.CON.KABR.HW.W.0003.000000T0000Z-140127T0600Z/ POTTER-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...GETTYSBURG...FORT PIERRE...ONIDA... PIERRE...MURDO...PRESHO 1234 PM CST SUN JAN 26 2014 /1134 AM MST SUN JAN 26 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * TIMING...VERY STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS AND CONTINUE INTO THE EVENING. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...POCKETS OF BLOWING SNOW WILL ALSO CONTINUE OFF AND ON THROUGHOUT THE DAY. STRONG WINDS MAY MAKE TRAVEL DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ036-037-051-270600- /O.CON.KABR.HW.W.0003.000000T0000Z-140127T0600Z/ HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON 1234 PM CST SUN JAN 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...VERY STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS AND CONTINUE INTO THE EVENING. * WINDS...NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH POSSIBLE. * IMPACTS...POCKETS OF BLOWING SNOW WILL ALSO CONTINUE OFF AND ON THROUGHOUT THE DAY. STRONG WINDS MAY MAKE TRAVEL DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CONNELLY
371 WWUS73 KABR 270236 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 836 PM CST SUN JAN 26 2014 SDZ003-015-016-033>037-045-048-051-270345- /O.CAN.KABR.HW.W.0003.000000T0000Z-140127T0600Z/ CORSON-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN- BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 836 PM CST SUN JAN 26 2014 /736 PM MST SUN JAN 26 2014/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH WIND WARNING. THE WIND WILL CONTINUE TO DIMINISH SLOWLY THROUGH THE NIGHT...THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ TDK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Jan 25, 6:02 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Jan 25, 6:02 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
602 AM CST SAT JAN 25 2014
.UPDATE...
SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
THERE ARE SEVERAL FORECAST CHALLENGES THROUGH THE WEEKEND AND WILL
ADDRESS THEM BELOW.
ANOTHER CLIPPER SYSTEM MOVING ACROSS THE REGION LATER THIS
AFTERNOON WILL BRING ACCUMULATING SNOWFALL FOR NORTHEASTERN SOUTH
DAKOTA AND WESTERN MINNESOTA. MODELS HIGHLIGHT THE FAR
NORTHEASTERN CWA AS HAVING THE BEST POTENTIAL FOR SIGNIFICANT
ACCUMULATION OF 1 TO 3 INCHES BY SUNDAY MORNING. WILL FORGO A
WINTER WEATHER ADVISORY FOR NOW AS WINDS WITH THE FALLING SNOW
WILL BE LIGHT. THAT SAID...GUSTY WESTERLY WINDS AHEAD OF THE ARCTIC
FRONT COULD CREATE BLOWING AND DRIFTING SNOW IN THE EAST BEFORE
12Z SUNDAY.
ALL MODELS SHOW A STRONG ARCTIC BOUNDARY SURGING SOUTHWARD BETWEEN
12 AND 18Z SUNDAY. SNOW IS LIKELY ALONG THE ARCTIC FRONT ALONG
WITH VERY STRONG NORTHERLY WINDS THANKS TO SIGNIFICANT SURFACE
PRESSURE RISES OF 15+ MBS IN 6 HOURS. WITH SOME MU-CAPE AND STEEP
LOW LEVEL LAPSE RATES...IT SEEM HIGHLY POSSIBLE WINDS WILL BE
SIMILAR TO THE JANUARY 16TH EVENT WHERE GUSTS EXCEEDED 55 MPH. WILL
ISSUE A BLIZZARD WATCH FOR NORTHEASTERN SOUTH DAKOTA AND WESTERN
MINNESOTA WHERE TONIGHTS SNOWFALL WILL OCCUR...AND A HIGH WIND WATCH
ELSEWHERE. LIGHT SNOW WILL BE POSSIBLE WITHIN THE HIGH WIND WATCH
LOCATION SO WILL MENTION POCKETS OF NEAR WHITEOUT CONDITIONS IN
THE WATCH.
BITTER COLD TEMPERATURES WILL THEN FILTER INTO THE REGION WITH
TEMPERATURES FALLING WELL BELOW ZERO FOR SUNDAY NIGHT. WILL IGNORE
THE WAY TOO COLD GFS GUIDANCE...AND RUN WITH CONSRAW. WIND CHILL
VALUES OF 25 BELOW TO 35 DEGREES BELOW ZERO WILL BE POSSIBLE BY
MONDAY MORNING.
.LONG TERM...MONDAY THROUGH FRIDAY
FORECAST CHALLENGES IN THE OUT PERIODS ARE CENTERED ON STRENGTH OF
COLD AIR MONDAY THROUGH TUESDAY MORNING.
STILL LOOKS LIKE A MIXTURE OF ADVISORY AND WARNING STRENGTH WIND
CHILL VALUES MONDAY THROUGH TUESDAY MORNING BEFORE LOW LEVEL WAA
BEGINS THE TASK OF SCOURING OUT THE ARCTIC COLD AIR. THE WAA/CAA
ROLLER COASTER JUST KEEPS GOING THROUGHOUT NEXT WEEK...WITH AN
OVERALL SLIGHT WARM UP...IF HIGH TEMPERATURES IN THE SINGLE DIGITS
AND TEENS ABOVE ZERO CAN BE CALLED WARM.
INTERESTING TO NOTE IN THE GEM/GFS/ECMWF MODEL OUTPUT...BY FRIDAY
NIGHT/SATURDAY THERE COULD BE A PATTERN CHANGE /FOR HOW LONG?/
WHERE ONE OR MORE LOW PRESSURE SYSTEMS MAY BE ABLE TO UNDERCUT THE
WESTERN CONUS LONGWAVE RIDGE IN A SPLIT FLOW PATTERN. THIS IS VERY
PRELIMINARY...144 TO 204 HOURS OUT. BUT MULTIPLE DETERMINISTIC
MODEL SOLUTIONS AND THE GFS 500HPA ENSEMBLE MEAN SHOW THIS.
THERE IS SOME INDICATION THAT BY FRIDAY/SATURDAY THERE MAY BE SOME
SNOW DEVELOPING ACROSS SOUTHERN SODAK/NORTHERN NEBRASKA FROM ONE
OF THESE WEST COAST LOW PRESSURE SYSTEMS AND ALLBLEND PICKED UP ON
THAT. SO...THERE ARE SOME SLIGHT CHANCE POPS IN FOR WEDNESDAY
NIGHT WITH THAT WEDNESDAY/THURSDAY CLIPPER SYSTEM...WITH SOME
SLIGHT CHANCE/CHANCE POPS AGAIN BY SATURDAY /DAY 8/ FOR A
POSSIBLE LOW ACTUALLY TRACKING FROM WEST TO EAST ACROSS PORTIONS
OF THE CENTRAL AND NORTHERN PLAINS BY NEXT WEEKEND.
&&
.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
PRESENTLY...VISBIES ARE VFR AND ANY SUB-VFR CIGS APPEAR TO BE
RELEGATED TO THE JAMES RIVER VALLEY AND POINTS WEST
/KABR...KPIR...KMBG/. THIS SHOULD CONTINUE UNTIL AN AREA OF LIGHT
SNOW DEVELOPS LATER THIS MORNING AND TRACKS ACROSS THE CWA THROUGH
TONIGHT. VSBYS MAY BRIEFLY FALL INTO THE MVFR/IFR CATEGORY AT
TIMES IN SNOW...WHILE CIGS BY AND LARGE SHOULD REMAIN MVFR WHILE IT
SNOWS. KPIR AND KMBG SHOULD SEE SOME OF THIS LIGHT PRECIPITATION
FROM LATE THIS MORNING THROUGH EARLY THIS AFTERNOON...BEFORE
CONDITIONS DRY OUT FOR THE REMAINDER OF THE TAF VALID PERIOD. KABR
AND KATY SHOULD SEE LIGHT SNOW WORKING IN BY LATE THIS AFTERNOON
AND CONTINUING INTO THIS EVENING AT KABR...AND POTENTIALLY MUCH
LATER INTO TONIGHT AT KATY. NORTHWEST WINDS DEVELOP LATER TONIGHT
FROM WEST TO EAST...WITH THE STRONGER WINDS LIKELY AT KPIR AND
KMBG. HAVE INTRODUCED SOME BLOWING SNOW MENTION FOR LATER TONIGHT
WHEN THE BREEZY/WINDY CONDITIONS REACH KABR AND KATY.
PLAN FOR FLYING WEATHER CONDITIONS TO REALLY DETERIORATE RAPIDLY
AT ALL FOUR TERMINALS ON SUNDAY AS NORTHWEST WINDS INCREASE TO
MORE LIKE 25 TO 40 KNOTS WITH GUSTS OF 45 TO 55 KNOTS BY EARLY
AFTERNOON. BLIZZARD OR NEAR BLIZZARD CONDITIONS WILL BE
COMMON-PLACE ON SUNDAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
BUFFALO-CAMPBELL-CORSON-DEWEY-HAND-HUGHES-HYDE-JONES-LYMAN-
POTTER-STANLEY-SULLY-WALWORTH.
BLIZZARD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
BROWN-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN-
MARSHALL-MCPHERSON-ROBERTS-SPINK.
MN...BLIZZARD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
BIG STONE-TRAVERSE.
&&
UPDATE...DORN
SHORT TERM...SD
LONG TERM...DORN
AVIATION...DORN
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 25, 6:40 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 640 AM CST SAT JAN 25 2014 MNZ039-046-SDZ005>008-010-011-017>023-261245- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- 640 AM CST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS EXPECTED LATER THIS AFTERNOON AND TONIGHT. SNOWFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE BY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BY SUNDAY ANOTHER BLAST OF ARCTIC AIR WILL SURGE SOUTHWARD BRINGING SNOW...STRONG NORTHERLY WINDS AND BITTER COLD TEMPERATURES BACK INTO THE REGION. SUSTAINED WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS WILL COMBINE WITH FALLING SNOW TO RESULT IN REDUCED VISIBILITIES. THIS HAS PROMPTED A BLIZZARD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING. WIND CHILL VALUES BETWEEN 25 BELOW TO 45 DEGREES BELOW ZERO WILL BE POSSIBLE SUNDAY EVENING THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER ANY SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED. SDZ003-004-009-015-016-033>037-045-048-051-261245- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- HAND-JONES-LYMAN-BUFFALO- 640 AM CST SAT JAN 25 2014 /540 AM MST SAT JAN 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTRY MIX OF LIGHT SNOW...SLEET AND FREEZING RAIN IS POSSIBLE THIS MORNING. MUCH OF ANY FREEZING OR FROZEN PRECIPITATION WILL MELT TODAY...THOUGH...AS TEMPERATURES WARM ABOVE FREEZING BY THIS AFTERNOON. GENERALLY A TRACE TO LESS THAN A HALF INCH OF SNOW IS POSSIBLE THIS MORNING. NORTHWEST WINDS BY LATE THIS EVENING WILL BE INCREASING TO 20 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG ARCTIC COLD FRONT WILL SURGE SOUTHWARD ACROSS THE REGION ON SUNDAY. THIS FRONT COULD BRING STRONG WINDS THROUGHOUT THE DAY...AS WELL AS A PERIOD OF LIGHT SNOW. THE COMBINATION OF STRONG WINDS AND SNOW COULD GENERATE POCKETS OF NEAR WHITEOUT CONDITIONS AT TIMES. THE POTENTIAL FOR 40 MPH SUSTAINED WINDS AND GUSTS TO 58 MPH OR GREATER HAS PROMPTED A HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING. WIND CHILL VALUES BETWEEN 25 BELOW TO 35 DEGREES BELOW ZERO WILL BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD/DORN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:24 AM CST | High Wind Watch | ABR | Buffalo, Campbell, Corson, Dewey, Hand, Hughes and 7 more | 6 hr |
| Jan 25, 4:35 AM CST | Blizzard Watch | ABR | Brown, Clark, Codington, Day, Deuel, Edmunds and 7 more | 9 hr |
| Jan 25, 2:01 PM CST | Blizzard Warning | ABR | Brown, Campbell, Clark, Codington, Day, Deuel and 9 more | 39 hr |
Nearby
High Wind Warnings in South Dakota, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.